Multiple Subdivision Schemes

  • Tomas Sauer
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6920)


Motivated by the concept of directionally adapted subdivision for the definition of shearlet multiresolution, the paper considers a generalized class of multivariate stationary subdivision schemes, where in each iteration step a scheme and a dilation matrix can be chosen from a given finite set. The standard questions of convergence and refinability will be answered as well as the continuous dependence of the resulting limit functions from the selection process. In addition, the concept of a canonical factor for multivariate subdivision schemes is introduced, which follows in a straightforward fashion from algebraic properties of the scaling matrix and takes the role of a smoothing factor for symbols.


Subdivision Scheme Laurent Polynomial Canonical Factor Dilation Matrix Unimodular Matrix 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Cavaretta, A.S., Dahmen, W., Micchelli, C.A.: Stationary Subdivision, Memoirs of the AMS, vol. 93 (453). Amer. Math. Soc., Providence (1991)zbMATHGoogle Scholar
  2. 2.
    Cox, D., Little, J., O’Shea, D.: Ideals, Varieties and Algorithms. Undergraduate Texts in Mathematics, 2nd edn. Springer, Heidelberg (1996)zbMATHGoogle Scholar
  3. 3.
    Dahmen, W., Micchelli, C.A.: Biorthogonal wavelet expansion. Constr. Approx. 13, 294–328 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Derado, J.: Multivariate refinable interpolating functions. Appl. Comp. Harmonic Anal. 7, 165–183 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Han, B.: Compactly supported tight wavelet frames and orthonormal wavelets of exponential decay with a general dilation matrix. J. Comput. Appl. Math. 155, 43–67 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Jia, R.Q.: Subdivision schemes in l p spaces. Advances Comput. Math. 3, 309–341 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Kutyniok, G., Sauer, T.: From wavelets to shearlets and back again. In: Schumaker, L.L. (ed.) Approximation Theory XII, San Antonio, TX, pp. 201–209. Nashboro Press, Nashville (2007/2008)Google Scholar
  8. 8.
    Kutyniok, G., Sauer, T.: Adaptive directional subdivision schemes and shearlet multiresolution analysis. SIAM J. Math. Anal. 41, 1436–1471 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Marcus, M., Minc, H.: A Survey of Matrix Theory and Matrix Inequalities. Prindle, Weber & Schmidt (1969); paperback reprint, Dover Publications (1992)Google Scholar
  10. 10.
    Micchelli, C.A.: Interpolatory subdivision schemes and wavelets. J. Approx. Theory 86, 41–71 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Micchelli, C.A., Sauer, T.: Regularity of multiwavelets. Advances Comput. Math. 7(4), 455–545 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Micchelli, C.A., Sauer, T.: On vector subdivision. Math. Z. 229, 621–674 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Möller, H.M., Sauer, T.: Multivariate refinable functions of high approximation order via quotient ideals of Laurent polynomials. Advances Comput. Math. 20, 205–228 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Sauer, T.: Stationary vector subdivision – quotient ideals, differences and approximation power. Rev. R. Acad. Cien. Serie A. Mat. 96, 257–277 (2002)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Sauer, T.: Lagrange interpolation on subgrids of tensor product grids. Math. Comp. 73, 181–190 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Sauer, T.: Differentiability of multivariate refinable functions and factorization. Advances Comput. Math. 25, 211–235 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Sauer, T.: Multivariate refinable functions, difference and ideals – a simple tutorial. J. Comput. Appl. Math. 221, 447–459 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Tomas Sauer
    • 1
  1. 1.Lehrstuhl für Numerische MathematikJustus–Liebig–Universität GießenGießenGermany

Personalised recommendations